Alert archive / Arizona / Wind Advisories in 2008
Wind Advisory 20, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Nov 4, 2008, 2:12 PM MST for Coconino County, Navajo County, Arizona. It took effect at Nov 4, 2008, 3:00 PM MST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2008, 2:12 PM MST (21:12 UTC)
- In effect from
- Nov 4, 2008, 3:00 PM MST
- Expired
- Nov 4, 2008, 6:54 PM MST
- In force
- 4 hr
- Issued by
- NWS Flagstaff, AZ
Counties Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 117 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1749 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 411 m²/s²
- 0-3 km storm-relative helicity
- 526 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 042112 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 212 PM MST TUE NOV 4 2008 AZZ012-050300- /O.NEW.KFGZ.WI.Y.0020.081104T2200Z-081105T0300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY 212 PM MST TUE NOV 4 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. STRONG WINDS HAVE DEVELOPED IN ADVANCE OF AN APPROACHING COLD FRONT IN THE WESTERN LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY. EXPECT SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS TO AROUND 50 MPH TO CONTINUE UNTIL MID EVENING TODAY BEFORE TAPERING OFF OVERNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
2 follow-up statements
000 WWUS75 KFGZ 042123 CCA NPWFGZ URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE FLAGSTAFF AZ 222 PM MST TUE NOV 4 2008 AZZ012-050300- /O.COR.KFGZ.WI.Y.0020.081104T2200Z-081105T0300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY 222 PM MST TUE NOV 4 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. STRONG WINDS HAVE DEVELOPED IN ADVANCE OF AN APPROACHING COLD FRONT IN THE WESTERN LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY. EXPECT SUSTAINED SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO AROUND 50 MPH TO CONTINUE UNTIL MID EVENING TODAY BEFORE TAPERING OFF OVERNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 050154 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 654 PM MST TUE NOV 4 2008 AZZ012-050300- /O.CAN.KFGZ.WI.Y.0020.000000T0000Z-081105T0300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY 654 PM MST TUE NOV 4 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS IN THE ADVISORY AREA HAVE DECREASED SIGNIFICANTLY THIS EVENING...AND THE WIND ADVISORY HAS BEEN CANCELLED EFFECT AT 7 PM MST. EARLIER TODAY...WINDS IN THE WUPATKI AREA NORTH OF FLAGSTAFF GUSTED TO NEAR 50 MPH...AS WELL AS 45 TO 50 MPH GUSTS NEAR TWO GUNS ON I-40 EAST OF FLAGSTAFF. WINDS WILL CONTINUE TO GUST TO 30 MPH TONIGHT AS A COLD FRONT APPROACHES FROM THE NORTHWEST...HOWEVER...WUIND ADVISORY GUSTS ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 4, 9:05 AM MST, 5 hours 7 minutes earlier.
Area forecast discussion, Nov 4, 9:05 AM MST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 905 AM MST TUE NOV 04 2008 .SYNOPSIS...A COLD FRONT MOVING ACROSS NORTHERN ARIZONA TODAY WILL BRING WINDY AND COLDER CONDITIONS TO THE AREA. IN ADDITION TO THE WINDY WEATHER...EXPECT ISOLATED RAIN AND SNOW SHOWERS...MAINLY OVER THE HIGHER ELEVATION AREAS FROM THE MOGOLLON RIM NORTHWARD TODAY UNTIL WEDNESDAY MORNING. FOR WEDNESDAY AND THURSDAY...SKIES WILL CLEAR WITH COOL AND BREEZY CONDITIONS CONTINUING. EXPECT WARMER TEMPERATURES AND DRY CONDITIONS WITH LIGHTER WINDS FRIDAY AND SATURDAY. && .DISCUSSION...A COLD FRONT CONTINUES TO MOVE FROM WEST TO EAST ACROSS NORTHERN AZ THIS MORNING. A PRONOUNCED BAND OF CLOUDS HAS BEEN ASSOCIATED WITH THE FEATURE...ALTHOUGH NO REPORTS OF MEASURABLE PRECIPITATION HAVE BEEN RECEIVED YET...AND RADAR INDICATES ONLY VERY WEAK ECHOES ALONG THE NORTHERN TIER OF THE STATE WITH THIS FEATURE. MOST NOTABLY...STRONG WINDS ALONG AND PRECEDING THE COLD FRONT WILL DEVELOP OR CONTINUE WITH DAYTIME HEATING...AND SURFACE WIND GUSTS ARE EXPECTED TO REACH UP TO AROUND 40 MPH IN SOME AREAS MAINLY ALONG THE EASTERN MOGOLLON RIM...WHITE MOUNTAINS...AND LITTLE COLORADO RIVER VALLEY TODAY. A TRAILING SHORTWAVE TROUGH AND COLD FRONT ARE EXPECTED TO MOVE THROUGH NORTHEAST AZ TONIGHT...BRINGING ADDITIONAL COLD AIR AND MORE CHANCES FOR LIGHT PRECIPITATION. THE CURRENT FORECAST PACKAGE REFLECTS THE SITUATION WELL...AND NO UPDATES ARE PLANNED FOR THIS MORNING. .PREV DISCUSSION/330 AM MST/...CURRENT SATELLITE LOOP THIS MORNING SHOWS AN AREA OF SCATTERED TO BROKEN MID AND HIGH LEVEL CLOUDS MOVING ACROSS THE NORTHLAND AT THIS TIME. WINDS HAVE PICKED UP AS EXPECTED AND THERE ARE SOME LOCATIONS THAT ARE NOW GUSTING. CURRENT RADAR LOOP IS NOT SHOWING ANY RETURNS AT THIS TIME. A FAIRLY LARGE LOW PRESSURE SYSTEM WILL BE IMPACTING NORTHERN ARIZONA TODAY. STRONG WINDS OUT AHEAD OF THIS SYSTEM WILL CAUSE WINDY CONDITIONS ACROSS ALL AREAS OF NORTHERN ARIZONA. BOTH THE GFS AND NAM 700MB WINDS SHOW THE MAXIMUM WINDS TO BE AROUND THE 12Z-18Z TIME FRAME...AND AFTER 18Z THE WINDS START TO TRAIL OFF TO 30-35KT. WE ARE NOT EXPECTING WIDESPREAD WIND ADVISORY THRESHOLDS TO BE MET...ALTHOUGH A FEW FAVORED LOCALES MAY BRIEFLY SEE WIND GUSTS JUST ABOVE 40 MPH. THEREFORE HAVE DECIDED TO NOT GO WITH A WIND ADVISORY FOR TODAY. MOST OF THE ENERGY AND MOISTURE WITH THIS SYSTEM WILL STAY NORTH OF THE STATE...BUT THERE WILL BE ENOUGH AROUND FOR SCATTERED SHOWERS...MAINLY NORTH OF THE I-40 CORRIDOR. THE BEST CHANCES FOR PRECIPITATION WILL BE LATER ON THIS AFTERNOON INTO TONIGHT...AND WILL INCLUDE THOSE AREAS NORTH OF THE GRAND CANYON EAST TO KEAMS CANYON AND WINDOW ROCK. WINDS WILL STOP GUSTING LATER ON THIS EVENING BUT ARE NOT EXPECTED TO GO CALM. BY WEDNESDAY THE SYSTEM IS EXPECTED TO BE EAST OF THE AREA AND ANY THREAT FOR SHOWERS WILL END FROM WEST TO EAST AS DRIER AIR MOVES IN. NORTHWESTERLY FLOW WILL KEEP THINGS ON THE COOL SIDE AND AFTERNOON TEMPERATURES FOR WEDNESDAY ARE ANTICIPATED TO BE BELOW NORMAL. MODEL SOLUTIONS HAVE BEEN CONSISTENT WITH BUILDING AN AREA OF SURFACE HIGH PRESSURE OVER COLORADO FOR THURSDAY AND FRIDAY...WHICH WILL GIVE US SOME BRISK NORTHEASTERLY WINDS AND CONTINUED COOL TEMPERATURES. BOTH THE GFS AND EUROPEAN SOLUTIONS CONTINUE TO BUILD A RIDGE ACROSS THE SOUTHWEST UNITED STATES FOR THE FIRST PART OF THE WEEKEND...WHICH WILL ALLOW FOR DRY CONDITIONS WITH TEMPERATURES NEAR NORMAL. MODELS ARE TRYING TO BRING IN A SYSTEM FOR THE LATTER HALF OF THE WEEKEND. EARLIER SHIFTS HAVE PUT IN POPS FOR THIS AND THEY LOOK GOOD FOR NOW. && .AVIATION...FOR THE 18Z PACKAGE...A COLD FRONT WILL BRING SOUTHWEST SFC WINDS OF 15-25 KTS WITH GUSTS TO 35 KTS AS IT MOVES FROM WEST TO EAST ACROSS NORTHERN ARIZONA TODAY. LOCAL MVFR CEILINGS WILL DEVELOP AS CLOUD COVER INCREASES WITH THE COLD FRONT. THERE IS A CHANCE OF PRECIPITATION AND ISOLATED MVFR VISIBILITIES OVER THE HIGHER TERRAIN ALONG AND NORTH OF THE MOGOLLON RIM AND WHITE MOUNTAINS THROUGH 12Z WEDS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC......DJO AVIATION....41 VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.